Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 20, 2013, 1:09 PM MST for Eddy County, New Mexico. It took effect at Dec 21, 2013, 4:00 AM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2013, 1:09 PM MST (20:09 UTC)
- In effect from
- Dec 21, 2013, 4:00 AM MST
- Expired
- Dec 21, 2013, 11:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 202009 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CST FRI DEC 20 2013 ...HIGH WIND WARNING NOW IN EFFECT SATURDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS... .A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW SATURDAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX DOWN ACROSS THE MOUNTAINOUS AREAS. NMZ027-TXZ057-074-258-211100- /O.UPG.KMAF.HW.A.0026.131221T1200Z-131222T0600Z/ /O.NEW.KMAF.HW.W.0033.131221T1400Z-131222T0400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 209 PM CST FRI DEC 20 2013 /109 PM MST FRI DEC 20 2013/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM CST /7 AM MST/ TO 10 PM CST /9 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CST /7 AM MST/ TO 10 PM CST /9 PM MST/ SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...SATURDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. * WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE GUADALUPE AND DELAWARE MOUNTAINS. WEST TO NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH IN THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
923 WWUS74 KMAF 211010 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CST SAT DEC 21 2013 ...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS MORNING THROUGH THIS AFTERNOON FOR LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO SANDERSON... .A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW TODAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY DIMINISH AROUND SUNSET IN THE PLAINS AS THE SFC PRESSURE GRADIENT RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND MIDNIGHT BEFORE DECREASING. NMZ027-TXZ057-074-258-211815- /O.EXT.KMAF.HW.W.0033.131221T1100Z-131222T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 410 AM CST SAT DEC 21 2013 /310 AM MST SAT DEC 21 2013/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * EVENT...HIGH WINDS. * TIMING...TODAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. * WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-211815- /O.NEW.KMAF.WI.Y.0024.131221T1500Z-131222T0000Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... MARFA...BIG BEND NP...MARATHON...SANDERSON 410 AM CST SAT DEC 21 2013 /310 AM MST SAT DEC 21 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...STRONG WINDS. * TIMING...TODAY. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HLUCHAN
541 WWUS74 KMAF 211113 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 AM CST SAT DEC 21 2013 ...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS MORNING THROUGH THIS AFTERNOON FOR LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO SANDERSON... .A STRONG JET WILL DEVELOP ON THE BACKSIDE OF AN UPPER LEVEL LOW TODAY AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW BREAKS IN THE CLOUDS WILL ALLOW VERY STRONG WESTERLY WINDS TO MIX DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY DIMINISH AROUND SUNSET IN THE PLAINS AS THE SFC PRESSURE GRADIENT RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND MIDNIGHT BEFORE DECREASING. NMZ027-TXZ057-074-258-220600- /O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 513 AM CST SAT DEC 21 2013 /413 AM MST SAT DEC 21 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * EVENT...HIGH WINDS. * TIMING...TODAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. * WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-220000- /O.CON.KMAF.WI.Y.0024.131221T1500Z-131222T0000Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... MARFA...BIG BEND NP...MARATHON...SANDERSON 513 AM CST SAT DEC 21 2013 /413 AM MST SAT DEC 21 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...STRONG WINDS. * TIMING...TODAY. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
753 WWUS74 KMAF 212045 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CST SAT DEC 21 2013 ...HIGH WIND WARNING NOW IN EFFECT THROUGH TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN/HIGHWAY 54 CORRIDOR IN THE VICINITY OF THE DELAWARE MOUNTAINS... ...WIND ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR LOCATIONS ALONG AND WEST OF A LINE FROM HOBBS TO MIDLAND TO SANDERSON... .A STRONG JET HAS DEVELOPED ON THE BACKSIDE OF AN UPPER LEVEL LOW THIS AFTERNOON AS IT MOVES ACROSS THE REGION. THIS COMBINED WITH A FEW BREAKS IN THE CLOUDS IS ALLOWING VERY STRONG WESTERLY WINDS TO MIX DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD GREATLY DIMINISH AROUND SUNSET IN THE PLAINS AS THE SURFACE PRESSURE GRADIENT RELAXES. STRONGER WINDS MAY PERSIST IN THE MOUNTAINS UNTIL AROUND MIDNIGHT BEFORE DECREASING. NMZ027-TXZ057-074-258-220600- /O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 245 PM CST SAT DEC 21 2013 /145 PM MST SAT DEC 21 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * EVENT...HIGH WINDS. * TIMING...TODAY. * WINDS...WEST AT 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE GUADALUPE AND DELAWARE MOUNTAINS. WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-033-034-TXZ050-058>062-067>069-075-080>082-220000- /O.CON.KMAF.WI.Y.0024.000000T0000Z-131222T0000Z/ EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... ANDREWS...PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN...FORT STOCKTON... MARFA...BIG BEND NP...MARATHON...SANDERSON 245 PM CST SAT DEC 21 2013 /145 PM MST SAT DEC 21 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...STRONG WINDS. * TIMING...TODAY. * WINDS...WEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.SECURE LAWN FURNITURE...GARBAGE CANS... OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
867 WWUS74 KMAF 220100 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 PM CST SAT DEC 21 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... .A STRONG JET HAS DEVELOPED ON THE BACKSIDE OF AN UPPER LEVEL LOW THIS EVENING AS IT MOVES ACROSS THE REGION. THIS...COMBINED WITH A FEW BREAKS IN THE CLOUDS IS ALLOWING VERY STRONG SOUTHWEST TO WEST WINDS TO MIX DOWN ACROSS THE WARNING AND ADVISORY AREAS. WINDS SHOULD PERSIST IN THE MOUNTAINS UNTIL AROUND MIDNIGHT BEFORE DECREASING. NMZ027-TXZ057-074-258-220600- /O.CON.KMAF.HW.W.0033.000000T0000Z-131222T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 700 PM CST SAT DEC 21 2013 /600 PM MST SAT DEC 21 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... * EVENT...HIGH WINDS. * TIMING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH...WITH GUSTS TO AROUND 50 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 20, 10:44 AM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 20, 10:44 AM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST Fri Dec 20 2013
.AVIATION...
18Z TAF issuance...
The major aviation concern for the next 24 hours will be low
cigs/vsbys and -RA/TSRA possible through tonight at all sites.
Currently, the cold front is draped from KHOB to KMAF with northeast
winds around 10-12kt behind the front. Areas of generally light rain
moving NE across southeast New Mexico and the Permian Basin however
-RA should fill in to the southwest this afternoon and persist
through this evening. Think the possibility of TSRA still exists
during the late afternoon/early evening hours at KFST so will
continue to mention in TEMPO there. Otherwise, removed mention of
TSRA at all other terminals. Cigs and vsbys will continue to
deteriorate throughout the afternoon and vary mainly between MVFR
and IFR conditions through early Saturday morning when westerly
winds begin to pick up across the region. Expect winds of aoa 15kt
sustained with gusts up to 25-30kt. Kept sustained speeds closer to
15kt for now but this may need to be increased.
&&
PREV DISCUSSION... /ISSUED 436 AM CST Fri Dec 20 2013/
Widespread showers and thunderstorms expected today and tonight
with strong winds on Saturday.
A cutoff upper low over the northern Baja this morning will begin to
move east today. We have seen an increase in mid and high level
clouds overnight thanks to the strong southwesterly flow aloft. Low
level moisture has also moved into the Permian Basin and lower Trans
Pecos transported by southeasterly sfc winds. A cold front was
moving south through the TX Panhandle and was situated from about
Lubbock to Wichita Falls at 4 AM CST. The front will slowly continue
south today before stalling somewhere near the I-10 corridor. The
front is stronger and colder than the models have shown so have
lowered temps for today. Temperatures will remain in the 40s and 50s
north of the front while locations to the south will reach the 60s
this afternoon.
Rain should begin to develop later this morning as strong lift
arrives ahead of the storm system. The heaviest rain will be focused
along and north of the cold front. Most locations will see around
0.5 of rain with some seeing over 1. A few of the thunderstorms
may be capable of producing small hail given steep midlevel lapse
rates and very strong bulk shear.
Precip should end for the most part Saturday morning as the upper
trough lifts to the north. A strong jet will develop on the backside
of the low Saturday afternoon. This combined with a few breaks in
the clouds will allow very strong westerly winds to mix down
across the mountainous areas and the adjacent plains. Models
indicate 700mb winds of 40-50 kts will be possible across these
areas. A High Wind Watch has been issued from the Guadalupe
Mountains down to the Davis Mountains with a wind advisory likely
needed later for areas west of the Pecos River.
Temperatures will remain mild Saturday with the strong westerly
winds before another front arrives on Sunday. Cooler conditions
Sunday will moderate a bit Monday and Tuesday as an upper trough
moves across the Great Lakes. Another cold front is expected
Christmas day with colder temperatures filling in behind it. Travel
conditions still look great with no precipitation expected next
week.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from late tonight through Saturday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...HIGH WIND WATCH from Saturday morning through Saturday evening
FOR THE FOLLOWING ZONES... Davis/Apache Mountains Area...
Guadalupe Mountains...Van Horn and Highway 54 Corridor.
&&
27Hazardous weather outlook, Dec 20, 1:06 PM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CST FRI DEC 20 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-212015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 206 PM CST FRI DEC 20 2013 /106 PM MST FRI DEC 20 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH RAIN CHANCES WILL CONTINUE THROUGH TONIGHT OVER MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. COULD HAVE SOME EMBEDDED THUNDERSTORMS THROUGH THIS AFTERNOON WHICH MAY CONTRIBUTE TO LOCALLY HEAVY RAINFALL...IN ADDITION TO PRODUCING SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS OF 40 TO 50 MPH ARE POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS SATURDAY...ALONG WITH GUSTS AS HIGH AS 75 MPH. SOME OF THESE STRONGER WINDS COULD ALSO AFFECT THE VAN HORN AND HIGHWAY 54 CORRIDOR. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS SATURDAY. WESTERLY WINDS OF AT LEAST 25 TO 35 MPH, AND GUSTS TO 50 MPH, WILL BE POSSIBLE FOR ALL LOCATIONS ALONG AND WEST OF THE PECOS RIVER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:43 AM MST | High Wind Watch | MAF | 9 hr |
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.